MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. UNFOLDER SILVER; LENS, GUIDE, INTRAOCULAR

AMO PUERTO RICO MFG. INC. UNFOLDER SILVER; LENS, GUIDE, INTRAOCULAR
Model Number PSCST30
Medical Device Problem Codes Crack (1135); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/20/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If implanted, give date: not applicable as this is not an implantable device and the concomitant product (lens) was removed/replaced in the initial surgery.  if explanted, give date: not applicable as this is not an implantable device and the concomitant product (lens) was removed/replaced in the initial surgery.  all pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that the cartridge cracked while inserting the intraocular lens (iol) and this ripped the lens.It was the part that is between the body of the cartridge that the lens is loaded into and the opening in the tip that the lens travels through which cracked.The lens was fully inserted into patient's left eye but was removed and replaced during the same procedure.Another johnson & johnson lens (same model and diopter) was implanted as a replacement.There was no injury to the patient and the patient was doing fine post-operative (op).No medical or surgical interventions are planned for future.No further information was available.
 
Additional Manufacturer Narrative
Additional information: section d9: device available for evaluation: yes section d9: returned to manufacturer on: aug 26, 2021 section h3: device evaluated by manufacturer: yes device evaluation: the product was returned to the manufacturing site for evaluation.Visual inspection under magnification revealed viscoelastic residue on the returned cartridge and the optic body and haptics of the returned iol (consistent with handling during loading and insertion) and that the lens was received stuck to the patient stickers.The optic body was observed to be torn before and after cleaning the lens.Stress marks and cartridge tip damage were observed which is consistent with lens deployment.Both complaint issues were confirmed, however a cartridge batch lubricity data and product evaluation review by subject matter expert determined that the complaint issue is most likely related to handling and no other conclusions on the root cause can be determined, and therefore no product deficiency could be identified.Manufacturing record review: the manufacturing records for the intraocular lens were reviewed.The product was manufactured and released according to specification.The search revealed two additional investigation request (ir) for this production order number has been received.However, none of the additional complaints have had their complaint issue confirmed and were still pending investigation results, and therefore no further escalation was required.Conclusion: as a result of the investigation there is no indication of a product quality deficiency.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
UNFOLDER SILVER
Common Device Name
LENS, GUIDE, INTRAOCULAR
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
MDR Report Key12334912
Report Number2648035-2021-08299
Device Sequence Number4425303
Product Code KYB
UDI-Device Identifier05050474530034
UDI-Public(01)05050474530034(17)220202(10)CJ13736
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K961242
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/21/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/02/2022
Device Model NumberPSCST30
Device Catalogue NumberPSCST30
Device Lot NumberCJ13736
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/26/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 07/20/2021
Supplement Date Received by Manufacturer10/07/2021
Initial Report FDA Received Date08/18/2021
Supplement Report FDA Received Date10/21/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
Z9002 LENS SN: (B)(6); Z9002 LENS SN: (B)(4)